MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "OES ELITE", 4 MM, 30 °, WIDE-ANGLE, HD, AUTOCLAVABLE; AUTOCLAVABLE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "OES ELITE", 4 MM, 30 °, WIDE-ANGLE, HD, AUTOCLAVABLE; AUTOCLAVABLE RIGID TELESCOPE
Model Number WA2T43WA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center.The repair inspection confirmed the customer¿s reported issue, damaged components inside the optical system have been identified.The inspection also noted deformation of the rigid outer tube attributing to fiber breakage.The device was last service via repair on august 18, 2020.The cause of the damaged optical system cannot be determined at this time because the investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus (oekg) was informed via repair request that the customer oes elite, high-definition autoclavable rigid telescope has a broken component defect, ¿broken optics¿.The customer reported problem was found at an unspecified event.No death or injury and no impact to patient or other has been reported to olympus.
 
Event or Problem Description
It was further reported that the ¿split optics¿ issue was found during a diagnostic urology procedure.The intended procedure was completed without delay using other equipment.No device fragment fell into the patient.No impact or complications were reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional details for the event description.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force by the customer.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "OES ELITE", 4 MM, 30 °, WIDE-ANGLE, HD, AUTOCLAVABLE
Common Device Name
AUTOCLAVABLE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16244200
Report Number9610773-2023-00345
Device Sequence Number17772976
Product Code FGC
UDI-Device Identifier04042761077569
UDI-Public04042761077569
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA2T43WA
Device Catalogue NumberWA2T43WA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2023
Supplement Date Received by Manufacturer02/24/2023
04/13/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/27/2023
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown